Alert archive / Colorado / Flash Flood Warnings in 2019
Flash Flood Warning 6, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 8, 2019, 4:04 PM MDT for Washington County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2019, 4:04 PM MDT (22:04 UTC)
- Expired
- Jul 8, 2019, 7:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Washington County, CO
The radar
The Denver radar (KFTG), 107 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.1 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
379 WGUS55 KBOU 082204 FFWBOU COC121-090100- /O.NEW.KBOU.FF.W.0006.190708T2204Z-190709T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Denver CO 404 PM MDT Mon Jul 8 2019 The National Weather Service in Denver Colorado has issued a * Flash Flood Warning for... Central Washington County in northeastern Colorado... * Until 700 PM MDT. * At 403 PM MDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Three to four inches of rain have already fallen. Flash flooding is expected to begin shortly. * Flash flooding will remain over mainly rural areas of central Washington County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 3999 10343 4012 10332 4008 10319 3995 10329 $$ RPK
4 follow-up statements
962 WGUS75 KBOU 082228 FFSBOU Flash Flood Statement National Weather Service Denver CO 428 PM MDT Mon Jul 8 2019 COC121-090100- /O.CON.KBOU.FF.W.0006.000000T0000Z-190709T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Washington CO- 428 PM MDT Mon Jul 8 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR CENTRAL WASHINGTON COUNTY... At 426 PM MDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to five inches of rain have already fallen. Flash flooding is expected to begin shortly. Flash flooding will remain over mainly rural areas of central Washington County. Flood waters will affect Surveyor Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move to higher ground now. Act quickly to protect your life. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 3999 10343 4012 10332 4008 10319 3995 10329 $$ RPK
841 WGUS75 KBOU 082312 FFSBOU Flash Flood Statement National Weather Service Denver CO 512 PM MDT Mon Jul 8 2019 COC121-090100- /O.CON.KBOU.FF.W.0006.000000T0000Z-190709T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Washington CO- 512 PM MDT Mon Jul 8 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR CENTRAL WASHINGTON COUNTY... At 511 PM MDT, Doppler radar indicated another line of thunderstorms producing heavy rain will fall across the warned area in the next hour. Up to five inches of rain have already fallen. Flash flooding will continue. Flash flooding will remain over mainly rural areas of central Washington County. This includes the following streams and drainages...Brunker Creek... Surveyor Creek and Buck Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move to higher ground now. Act quickly to protect your life. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 3999 10343 4012 10332 4008 10319 3995 10329 $$ RPK
889 WGUS75 KBOU 090007 FFSBOU Flash Flood Statement National Weather Service Denver CO 607 PM MDT Mon Jul 8 2019 COC121-090100- /O.CON.KBOU.FF.W.0006.000000T0000Z-190709T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Washington CO- 607 PM MDT Mon Jul 8 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR CENTRAL WASHINGTON COUNTY... At 605 PM MDT, Doppler radar indicated thunderstorms producing additional heavy rain across the warned area. Three to six inches of rain have already fallen since mid afternoon. Flash flooding will continue. Flash flooding will remain over mainly rural areas of central Washington County. This includes the following streams and drainages...Brunker Creek... Surveyor Creek and Buck Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move to higher ground now. Act quickly to protect your life. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 3999 10343 4012 10332 4008 10319 3995 10329 $$ RPK
676 WGUS75 KBOU 090100 FFSBOU Flash Flood Statement National Weather Service Denver CO 700 PM MDT Mon Jul 8 2019 COC121-090107- /O.EXP.KBOU.FF.W.0006.000000T0000Z-190709T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Washington CO- 700 PM MDT Mon Jul 8 2019 ...THE FLASH FLOOD WARNING FOR CENTRAL WASHINGTON COUNTY WILL EXPIRE AT 700 PM MDT... The Flash Flood Warning has been allowed to expire and was replaced by a Flood Warning until 10 PM MDT for central Washington county. LAT...LON 3999 10343 4012 10332 4008 10319 3995 10329 $$ RPK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 3:22 PM MDT, 42 minutes earlier.
Area forecast discussion, Jul 8, 3:22 PM MDT, 42 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 322 PM MDT Mon Jul 8 2019 .SHORT TERM...(This evening through Tuesday) Issued at 303 PM MDT Mon Jul 8 2019 Scattered thunderstorms have been developing on the plains over the last couple hours with a combination of showers and outflow boundaries currently being depicted in the radar data. Some storms on the plains will be strong enough to produce hail and/or damaging winds for the next couple hours. Shower activity extends back into the mountains as far west as KRIL and as far south as KALS. This line defines the back edge of the short wave trough that we have been tracking. As the trough continues in northeastward track, shower activity is expected to continue developing ahead of it. The HRRR shows that the majority of shower activity will be finished by 8 PM MDT with only isolated, weaker showers after that. Thunderstorms on the eastern plains will tap into better moisture and be strong to severe for the next couple hours. Forecast will show thunderstorms through the early evening and then rapid clearing by midnight. For Tuesday, drier westerly flow will prevail, leading to a rare summer day with no afternoon convection over the forecast area. Skies will be mostly sunny with temperatures warmer than today. .LONG TERM...(Tuesday night through Monday) Issued at 303 PM MDT Mon Jul 8 2019 For Tuesday night into Wednesday, a closed low will be to the North over North Dakota with the trough extending into portions of eastern Wyoming and Nebraska. A boundary bringing slightly cooler air and increasing stability will push into the northern plains by the evening hours on Tuesday helping to cap convection for Wednesday and decrease highs slightly into the lower to mid 80s. The only exceptions would be the higher elevations where there would be enough moisture to help diurnal heating spark some isolated convection by the late afternoon hours. Some models are more excited about these storms than others so will keep pops in the slight chance area for now. By late Wednesday into Thursday, the 596 DM ridge will continue to build over the desert SW cutting off moisture for much of the state. Models show some moisture making it under the ridge in the mid- levels on Thursday. The focus for isolated storms will mainly be over the higher terrain with just a slight chance across the Palmer Divide given increased NE flow from a circulation over the southern foothills. Storms will mainly produce light rain with some gusty winds. Temperatures will rebound slightly with highs across the plains in the lower 90s with 70s in the mountains. For the latter half of the week, the ridge remains in place over the region with an increasing plume of moisture from the desert SW. Precipitable water (PW) values will increase starting Saturday with GFS putting over an inch across the eastern plains through Sunday. Storm coverage is expected to increase through the weekend. Friday will be more isolated over the higher terrain and Park county with Saturday having more widespread scattered storms into the evening hours. Models show CAPE values increasing Saturday with values from 500 to just over 1500 j/kg over the far NE plains. Steering flow will be decent between 12 and 18 kts with deep layer shear just between 20 and 25 kts. PW values will be around 0.90 inches by Saturday evening. These storms could produce moderate to heavy rain and gusty winds. Similar story for Sunday with slightly lower confidence on storms making it onto the plains. Models are showing increased warming in the mid-levels over portions of the plains with increasing upper level zonal flow. Storms could have a hard time surviving as the move east off the higher terrain. If they are able to survive, the main hazards will be gusty winds with DCAPE values near 1500 j/kg. Highs over the weekend will reach back into the lower 90s with 70s expected in the high country. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 303 PM MDT Mon Jul 8 2019 Shower and thunderstorm activity in the Denver area should continue for a couple more hours, necessitating the mention of at least a chance of storms with gusty winds or heavy rain through about 6 PM MDT. After the next round of storms moves through, clearing skies should be the rule through the evening hours. Drier westerly flow aloft will then bring mostly clear skies and unlimited visibilities through Tuesday afternoon. Winds will return to drainage southerlies this evening and then be light and westerly through tomorrow. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Dankers LONG TERM...Bowen AVIATION...Dankers
Hazardous weather outlook, Jul 8, 11:04 AM MDT, 5 hours before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1104 AM MDT Mon Jul 8 2019 COZ030>051-091715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1104 AM MDT Mon Jul 8 2019 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered thunderstorms are expected this afternoon. The storms will be most numerous in the mountains through the afternoon, and on the plains from mid-afternoon through the evening. Most of today's storms will produce brief heavy rain and wind gusts to 40 mph. Some of the storms on the eatern plains may become severe with large hail up to golf ball size, wind gusts to 60 mph, and up to 3 inches of rain in a couple of hours. The storms will end by 10 PM. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Tuesday will be dry across the forecast area. From Wednesday through Friday there will be isolated thunderstorms during the afternoon hours. Increased chances of showers and thunderstorms will return by the weekend. Temperatures will continue to be slightly above normal with highs in the upper 80s to lower 90s through the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight.
In the hours before
Special weather statement, Jul 8, 12:47 PM MDT, 3 hours 17 minutes before
Special Weather Statement National Weather Service Denver CO 1247 PM MDT Mon Jul 8 2019 COZ046-081915- North and Northeast Elbert County Below 6000 Feet/North Lincoln County CO- 1247 PM MDT Mon Jul 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ELBERT AND NORTH CENTRAL LINCOLN COUNTIES UNTIL 115 PM MDT... At 1247 PM MDT, Doppler radar was tracking a strong thunderstorm near Limon, moving northeast at 15 mph. Nickel size hail will be possible with this storm. Locations impacted include... Limon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3916 10377 3932 10381 3939 10363 3923 10359 TIME...MOT...LOC 1847Z 238DEG 14KT 3925 10373 RPK
Special weather statement, Jul 8, 1:36 PM MDT, 2 hours 28 minutes before
Special Weather Statement National Weather Service Denver CO 136 PM MDT Mon Jul 8 2019 COZ046-082000- North and Northeast Elbert County Below 6000 Feet/North Lincoln County CO- 136 PM MDT Mon Jul 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LINCOLN COUNTY UNTIL 200 PM MDT... At 136 PM MDT, Doppler radar was tracking a strong thunderstorm 6 miles south of Limon, moving northeast at 10 mph. Nickel size hail will be possible with this storm. Locations impacted include... Limon and Genoa. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3912 10369 3925 10372 3935 10354 3919 10345 TIME...MOT...LOC 1936Z 240DEG 9KT 3918 10365 RPK
Special weather statement, Jul 8, 2:29 PM MDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Denver CO
229 PM MDT Mon Jul 8 2019
COZ046-082100-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
229 PM MDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LINCOLN COUNTY UNTIL
300 PM MDT...
At 229 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hugo, or 11 miles southeast of Limon, moving east at 15 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Hugo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3924 10360 3930 10333 3914 10331 3910 10350
3910 10356
TIME...MOT...LOC 2029Z 264DEG 15KT 3919 10350
RPKSpecial weather statement, Jul 8, 2:56 PM MDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Denver CO
256 PM MDT Mon Jul 8 2019
COZ042-082130-
Northeast Weld County CO-
256 PM MDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WELD COUNTY UNTIL
330 PM MDT...
At 256 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles south of Grover, or 35 miles northeast of Greeley, moving east
at 10 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Grover and Keota.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4071 10399 4065 10428 4083 10431 4085 10428
4089 10428 4094 10407
TIME...MOT...LOC 2056Z 251DEG 10KT 4078 10426
RPKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:17 PM MDT | Special Weather Statement | BOU | Broomfield | 43 min |
| Jul 7, 6:26 PM MDT | Special Weather Statement | BOU | Weld | 34 min |
| Jul 7, 7:26 PM MDT | Areal Flood Advisory | BOU | Weld | 2 hr |
| Jul 8, 12:47 PM MDT | Special Weather Statement | BOU | Lincoln | 28 min |
| Jul 8, 1:36 PM MDT | Special Weather Statement | BOU | Lincoln | 24 min |
| Jul 8, 2:29 PM MDT | Special Weather Statement | BOU | Lincoln | 31 min |
| Jul 8, 2:49 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 26 min |
| Jul 8, 2:56 PM MDT | Special Weather Statement | BOU | Weld | 34 min |
| Jul 8, 3:13 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 32 min |
| Jul 8, 3:37 PM MDT | Areal Flood Advisory | BOU | Washington | 2 hr |
| Jul 8, 4:16 PM MDT | Special Weather Statement | BOU | Logan | 44 min |
| Jul 8, 4:21 PM MDT | Special Weather Statement | BOU | Logan | 24 min |
| Jul 8, 4:30 PM MDT | Special Weather Statement | BOU | Morgan | 30 min |
Nearby
Flash Flood Warnings in Colorado, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.